MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that vessel dissection and coil protrusion occurred.The target lesion was located in the venue spermatica.A 10mmx 20cm interlock-35 was selected for use.During procedure, it was noted that the coil became stuck in a non-bsc catheter and it was unknown whether it was flushed sufficiently; they did flush.Both coil and catheter were then removed at once from the sheath out of the patient.However, the coil was protruding at the catheter's tip upon removal and a dissection of the vena occurred.There was no need to repair since the hemostasis of the blood caused blood clotting, because of which a natural emboli occurred; that is the reason they did not used additional products to finish the procedure.No further patient complications were reported.
 
Event or Problem Description
It was reported that vessel dissection and coil protrusion occurred.The target lesion was located in the venue spermatica.A 10mmx 20cm interlock-35 was selected for use.During procedure, it was noted that the coil became stuck in a non-bsc catheter and it was unknown whether it was flushed sufficiently; they did flush.Both coil and catheter were then removed at once from the sheath out of the patient.However, the coil was protruding at the catheter's tip upon removal and a dissection of the vena occurred.There was no need to repair since the hemostasis of the blood caused blood clotting, because of which a natural emboli occurred; that is the reason they did not used additional products to finish the procedure.No further patient complications were reported.The device was returned for analysis.The coil is stuck inside of a non bsc catheter, as part of overall visual revision.A delivery wire, main coil and introducer sheath were returned for this complaint.The main coil returned inside of a non-bsc device (cook 5 fr).The coil and delivery wire arms were not interlocked due to the delivery wire and the coil returned outside the introducer sheath.The introducer sheath was inspected and no anomalies were noted; the twist lock had been opened.The fiber bundles of the coil had blood residues.The delivery wire had the interlocking arm kinked.The main coil had the interlocking arm detached.The main coil was stuck inside the non-bsc catheter and it was necessary to cut the catheter in order to release the coil.Microscopic inspection of the delivery wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was found kinked.Microscopic inspection of the main coil was performed and revealed that the main coil was stretched and kinked and the interlocking arm was detached; more stretched sections were observed along the main coil.The coil dimensions that could be measured were inspected and were within specifications.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
model farm road
maple grove MN 55311
MDR Report Key7845693
Report Number2134265-2018-60785
Device Sequence Number13732333
Product Code KRD
UDI-Device Identifier08714729793137
UDI-Public08714729793137
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0021568204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- COOK; CATHETER- COOK; CATHETER- COOK
Outcome Attributed to Adverse Event Other;